I have been taking 100mg/daily zoloft for 4 months now and I still suffer from anxiety from time to time. Sometimes I go a few days without having any anxiety and recently I went 2 weeks without any anxiety. But yesterday it creeped back. It is relativley mild (nerves, no appetite, joint/muscle tension, and hot flashes now and then) compared to how it was 4 months ago.

Is it just going to take more time for the medicine to work? (i also recently started taking buspar on top of the zoloft).

-or-

should I consider changing medications?

If changing meds is the answer, how hard is it to switch since I have been on zoloft for so long?
Did you find this post helpful?
|

replied October 12th, 2004
Experienced User
You may need a dosage increase . I just read that you can grow a tolerance for zoloft and other ssri's.
|
Did you find this post helpful?

replied October 12th, 2004
The last time I went to my doctor he didn't want to increase the dosage because he didn't think I would get anymore theraputic benefit. That is why he prescribed me buspar.

I don't see how I could have built up a tolerance to it in just 4 months......But who knows?
|
Did you find this post helpful?

replied October 12th, 2004
Experienced User
Not sure either. I started taking buspar within a few days of starting zoloft. I think it was for the side effects. I was sweating more (sucks), jaw was hurting and a few other things. So far I actually like the sexual side effect.
|
Did you find this post helpful?

replied December 1st, 2004
I was on 500mg of zoloft a day. I really despise that drug. It made me feel horrible all of the time.
|
Did you find this post helpful?

replied May 26th, 2005
Get Off of Zoloft
Your doctor gets extra money from the drug companies to give u zoloft. I was on it for a while and hated it as well. Its a terrible drug that u can well do with out.
|
Did you find this post helpful?

replied July 26th, 2005
Zoloft
I too was on zoloft for only a few days when I started to feel worse than before I was onl it. I was nervous, disoriented, light-headed, sick to my stomach and couldn't eat. Now that I am off I still feel a little out of it.

For me zoloft was no good. You may want to consider another form of treatment b/c it may be the problem.
|
Did you find this post helpful?

replied July 29th, 2005
Zoloft
While on zoloft medication, mental conditions may worsen especially at the start of treatment due to the initial introduction of the medicine into your nervous system. Expect the following conditions to worsen especially at the first intake of zoloft:

* anxiety
* panic attacks
* insomnia
* irritability
* hostility
* impulsivity
* restlessness
* mental or physical hyperactivity
* suicidal thoughts and actions

never take zoloft without your doctor’s approval and monitoring unpleasant side effects may plague you especially at the first intake of this medicine.
|
Did you find this post helpful?

replied March 15th, 2006
I was on zolof....I went to the er like 2 times, because of the side effects of the drug, and I was on the starter kit...I took 25mg...Then 50mg, that's how bad it effected me. I woke up tingling from head to toe, sweating, shaking, numbness...Panic attack!!! But it just made me worse!!
|
Did you find this post helpful?

replied March 23rd, 2006
jcsc2 wrote:
you may need a dosage increase . I just read that you can grow a tolerance for zoloft and other ssri's.


where did you read this? I'd like to research it as well. I've been on zoloft for over 6 years and haven't had to change my dose. It's actually been quite a life-saver drug for me.

Jen, rn
|
Did you find this post helpful?

replied May 29th, 2006
Zoloft= bad!
I have horrible anxiety and depression... Like unbelivablly. I was so bad that they were mis-diagnoising me everything from schizophrenia to epilepsy. Last year I finally bit the bullet and decided to take zoloft. I did it to make everyone else happy. It worked for a while ( a short while like a month or so) then I was back to feeling like crap. I stayed on it for over 6 months before I finally took control of my life and stopped. You dont want to have to rely on a pill everyday do you?
The best thing you can do is seek therapy. Zoloft is not a cure-all and it wasnt even devopled for anxiety. Matter of fact ne of the most frequent side effect is more anxiety.You probally feel better because of your mind-set not because of the medicine. And eventually with or without the meds, your anxiety will come back. Talk to a therapist, it will give your more results. And if you do decide to come off the meds.. Do it extremely gradually. The withdrawl can be pretty ugly. ( ialso know this from first hand experiance) the frst time I withdrew was bad, the second time I didnt even notice it.
Good luck
|
Did you find this post helpful?

replied June 3rd, 2006
Zoloft
Zoloft and lithium were life savers for me - plus finding the right therapist. I'm off the lithium, but i'm still on the zoloft. Only side effect has been weight gain, but if I have to choose between thin and miserable versus fat and happy - guess which one I picked!

Had 1 dosage increase about 2 years ago due to financial and marrital worries. Have been doing fine since then.

Meds are so individual - you have to try it and see what works best for you. With psych meds, you have such a long time for theraputic effects to show up and then you have a long weaning off period, too, if you switch drugs. Keep looking and remember your behavior therapy stuff, too!
|
Did you find this post helpful?

replied June 6th, 2006
Personally ive come to conclusions it all in the head.. Or its a big habit.. Ive been put on anti-depressants for like 8 years mainly to treat an ocd I had and some depression they thought I had.. No it wasnt it was the enviornment I lived in.. Now that im away I happy but I still have the ocd habit.. Anyhow I zoloft was prescribed to me and I found that it had no effect on me .. In fact I had to many ups and downs. And the downs were worse on it.. So I stopped.. That is my opinion.. Yours could be completely different, maybe give it amonth and see
|
Did you find this post helpful?

replied January 17th, 2010
Zoloft/Sertraline
I've been on Zoloft/sertraline for a year now. (1 pill a day)I noticed positive effects almost immediately and it helped me incredibly. I've heard that some people hate Zoloft and Lexapro worked for them. My sisters had lexapro and hated it so I didn't go there. 12 months later and I'm starting to sink again. I'm going to start having 1 and a half and hope for the best. I know i should see the doctor first but... When I had symptoms of depression I was in a stupor. Almost falling asleep like a heroin addict. I wanted to go to sleep because there was less pain there. If I wasn't an atheist I'd say thank God for Zoloft.
|
Did you find this post helpful?
Must Read
Stress is a natural response to life. But when does stress begin to cause health problems? Basics on stress and the stress response here....
What are the most common signs of stress? To learn which symptoms of acute, episodic and chronic stress can develop into more serious problems, start here....
Stress can trigger chronic illness. Learn how doctors test for stress and what to expect during an office visit in this section on how to diagnose stress....